MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Inaccurate Delivery (2339); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Reporter phone: (b)(6).Device evaluation: the product testing could not be performed as the product was not returned (the device was discarded by the customer).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search in complaint history revealed that another complaint was found as part of this production order number; however, the investigation found no product malfunction or deficiency.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during operation, the surgeon inserted an intraocular lens (iol) with an emerald cartridge.The lens was cut and removed because the iol was inserted in the reverse position.When the lens was in the eye, also cosmetic issue on the optical part of the lens was noticed.The doctor indicated that there may have been a problem with the setting/loading of the lens in the cartridge.A non-johnson and johnson lens was used a the replacement.Reportedly when the doctor used the iol cutter to cut the lens, the area around the incision where the lens was inserted was damaged; however, no suture or incision enlargement was reported.There was no health hazard with the patient reported.It was noted that the lens was discarded.No further information was provided.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11804173
Report Number2648035-2021-07781
Device Sequence Number3436547
Product Code HQL
UDI-Device Identifier05050474502185
UDI-Public(01)05050474502185(17)250511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1